Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Have diabetes and bladder cancer. Taking Lantus, Novolg. High BGL level. What to do?

I have diabetes. I also have bladder cancer for which I am being treated with BCG. My blood sugars are going higher daily. The NP has started me on Lantus 30 units daily and Novolg 10 units with meals. Last fall when I was diagnosed with cancer I had been on Metformin, Actos and Glypizide. I now am on Metformin 1000 bid and insulins. Today my BGL was 279 when I woke. After a breakfast of a apple croisont and 3 sausage links my BGL spiked to 371. It is now 285. I have been feeling ill for several days. I have constant headaches and my arms hurt from my elbows to finger tips and my legs ache and have frequent spasms. I also have fibromyalgia. I am so tired and hungry. My blood sugar stays high whether I eat or not which is usually high 200's with occassional drops to lower 200's and going into the 300's whenever I eat anything. I am nable to see my NP today. What should I do?
Asked On : Mon, 22 Apr 2013
Answers:  1 Views:  33
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
General & Family Physician 's  Response
Your symptoms of tiredness and hungriness are due to uncontrolled high levels of blood sugar levels.
Arm aches and legaches seem to be due to diabetic peripheral neuropathy.
There may be additional deficiency of VIT B 12 and VIT D,which might be aggravating your symptoms.
VIT B 12 deficiency occurs due to consumtion of METFORMIN.
Your doctor has rightly stopped ACTOS as PIOGLITAZONE is associated with increased risk of bladder cancer.METFORMIN helps in reducing the risk of bladder cancer.
You require a revision of dose of injection insulin and must get additional oral antidiabetic from different class of antidiabetics like GLIPTINS and ALPHA GLUCOSIDASE INHIBITORS like ACARBOSE OR VOGLIBOSE.
Unless and until your blood sugar levels are controlled,your symptoms wont go away and it is definitely possible to control sugar levels with judicial use of different oral anti diabetics with injection insulin.
Also don't forget to take adequate VIT B 12 and VIT D .
Discuss with your doctor for the comprehensive treatment.
Answered: Mon, 22 Apr 2013
I find this answer helpful

 1 user finds this helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor